Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 128, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 3, 2022, 2:27 PM CDT for Saint Charles County, Warren County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 2:27 PM CDT (19:27 UTC)
- Expired
- Aug 3, 2022, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910
WUUS53 KLSX 031927
SVRLSX
MOC183-219-032015-
/O.NEW.KLSX.SV.W.0128.220803T1927Z-220803T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
227 PM CDT Wed Aug 3 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
West central St. Charles County in east central Missouri...
Southeastern Warren County in east central Missouri...
* Until 315 PM CDT.
* At 226 PM CDT, a severe thunderstorm was located near Truesdale,
moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wentzville, Warrenton, Wright City, Truesdale, Innsbrook, New
Melle, Treloar, Foristell and Holstein.
This includes Interstate 70 in Missouri between exits 193 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3887 9102 3887 9096 3889 9096 3889 9091
3868 9084 3863 9119 3879 9124
TIME...MOT...LOC 1926Z 253DEG 16KT 3875 9113
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Byrd1 follow-up statement
596
WWUS53 KLSX 031948
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
248 PM CDT Wed Aug 3 2022
MOC183-219-032015-
/O.CON.KLSX.SV.W.0128.000000T0000Z-220803T2015Z/
St. Charles MO-Warren MO-
248 PM CDT Wed Aug 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR WEST CENTRAL ST. CHARLES AND SOUTHEASTERN WARREN COUNTIES...
At 248 PM CDT, a severe thunderstorm was located over Innsbrook,
moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wentzville, Warrenton, Wright City, Truesdale, Innsbrook, New Melle,
Treloar, Foristell and Holstein.
This includes Interstate 70 in Missouri between exits 193 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3887 9102 3887 9096 3889 9096 3889 9091
3868 9084 3863 9119 3879 9124
TIME...MOT...LOC 1948Z 253DEG 16KT 3878 9101
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:48 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 3, 1:48 PM CDT, 39 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
148 PM CDT Wed Aug 3 2022
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 447 AM CDT Wed Aug 3 2022
A short wave trough over south central Canada is digging into the
northeast and east central Plains this morning. The surface front
associated with this wave currently stretches from western Kansas
northeast through Nebraska and Minnesota up to a low over central
Ontario. The wave will move east today through Thursday dragging
the cold front into the Mid Mississippi Valley tonight.
High temperatures south of US 36 and I-72 will be largely dependent
on the development of isolated convection ahead of the front and the
main precip event later in the evening. Some CAMs have isolated
convection popping up around the CWA as early as 18-20z while others
hold the bulk of the precip off until after peak heating ends.
Therefore, if convection develops in the early afternoon, high
temperatures will be significantly diminished for areas affected by
outflow and/or diminished insolation underneath the CB anvils.
Regardless, confidence in widespread precip occurring before peak
heating remains low and much of this area is still expected to reach
the mid to upper 90s with widespread heat indices near 105. As such,
the current Heat Advisory holds. Meanwhile, north of US 36, high
clouds associated with the cold frontal boundary will invade earlier
in the afternoon which will keep high temperatures there in the
upper 80s.
Short range guidance continues to show strong instability ahead of
the front this afternoon and early evening. MLCAPE values in excess
of 3500 J/Kg develop across northeast Missouri into west central
Illinois with MU/SBCAPE values over 4500 J/Kg. As with other recent
convective events, the shear is not terribly impressive with 0-3km/0-
6km bulk shear around 20-30kts. However, with such strong
instability, present there will be a severe threat...at least during
the late afternoon and early evening when instability will be
strongest. Forecast soundings suggest primarily a wind threat as
freezing levels will be in excess of 12500 feet, and the lapse
rates above 600mb are not that impressive...particularly after
00-01Z. Organized multi-cell clusters are the most likely
convective mode into this evening, and it appears likely the
storms will ride their outflow down into the Ozarks by late
evening. NAEFS/GEFS/ECENS situational awareness tables continue to
show p-wats between 95-99th climatological percentile. HREF 3hr
matched mean precip shows areas of 2-4 inches late this evening
and overnight generally along and south of I-70 in Missouri with
localized maximums approaching 5 inches. The WPC ERO slight risk
looks entirely appropriate considering these values. After
coordinating with WFO SGF, we decided not to issue a flash flood
watch at this time due to antecedent dryness. However, if
subsequent guidance comes in with too much more precip, a watch
may be needed.
On Thursday, a cooler airmass will set up over the region. High
temperatures across the CWA will remain in the 80s. However, the
airmass won't be much drier. Evaporation of overnight rain and high
evapotranspiration in rural areas will cause dew points to remain in
the mid 70s across all of the CWA with the exception of the far
northern counties. Additionally, a continuing chance for scattered
convection will only add to the humidity. As a result, the cooler
temperatures may not feel that much cooler and heat index values
will remain in the 90s across most of the forecast area.
Carney/Travis
.LONG TERM... (Thursday Night through Tuesday)
Issued at 447 AM CDT Wed Aug 3 2022
The remnants of the front will continue to hang over Missouri and
Illinois Thursday night into Friday, and deterministic guidance
shows a weakness...or a buckling in the ridge building across the
central Plains into the Midwest. Whatever it is, there's a definite
cyclonic twist to the mid-upper level flow over the Mid Mississippi
Valley. All guidance shows some precip continuing or redeveloping
over parts of the area...generally along and southeast of I-44 in
Missouri and I-70 in Illinois in response to the weak low level
convergence near the front and/or the broad scale lift associated
with the mid-upper level wave. With the continuing chance for
precip, particularly afternoon showers and thunderstorms, expect
temperatures on Friday to continue to be somewhat milder in the mid
80s to around 90.
The upper level pattern looks somewhat cooler and more active on
this morning's model runs. That weakness in the ridge keeps it from
building over the Mid Mississippi Valley as in previous runs, and
both the GFS and ECMWF even develop it into a weak closed low over
southern Missouri on Sunday. Since the upper ridge doesn't build as
far east, the next upstream short wave which moves across the
Midwest Sunday night into Monday is able to dig farther southeast
into the Mississippi and Ohio Valleys. The surface reflection in
the form of a cold front now passes into Missouri and
central/southern Illinois Monday night into Tuesday with another
round of precipitation. Unfortunately, the level of confidence in
this forecast isn't very high; ensemble cluster analysis shows
uncertainty in both the amplitude and the timing of the wave as it
moves from the northern Plains into the Midwest Monday, and that
uncertainty continues on Tuesday as it continues to dig southeast.
The greatest uncertainty seems to be with the amplitude of the wave
with a monopole signal centered on the trough in EOF1 and weaker
dipole signals on either side of the wave in EOF2. This would
suggest that the surface front may or may not penetrate as far south
into the Mid Mississippi Valley as the deterministic guidance
suggests. For this reason, I think only the slight chance/low
chance PoPs in the NBM forecast are appropriate rather than
something higher as the deterministic GFS/ECMWF suggest. I also
don't see a reason to deviate from NBM temperatures at this time,
which are near normal in the mid 80s to around 90.
Carney
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 147 PM CDT Wed Aug 3 2022
The passage of a cold front tonight will bring storms to the area.
These storms are currently located in Northern Missouri ahead of the
front. The most likely time for thunderstorms is 00Z to 04Z for the
St. Louis area and Central MO, however, confidence is not high on
the exact timing. Some of these storms could produce winds up to 60
mph and large hail. The line of storms may bring low ceilings and
low visibility, causing IFR conditions. Additionally, there is low
confidence for scattered fog in the morning around 12Z following the
showers in Eastern MO.
REM/BRC
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 97 73 86 73 / 40 90 30 10
Quincy 91 72 86 70 / 60 50 10 5
Columbia 96 72 90 71 / 60 70 10 5
Jefferson City 98 73 90 72 / 60 80 20 5
Salem 92 72 83 72 / 10 90 60 20
Farmington 94 71 85 70 / 5 90 80 20
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint
Charles MO-Saint Francois MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
Flood Watch from 7 PM CDT this evening through Thursday morning
for Cole MO-Franklin MO-Gasconade MO-Moniteau MO-Osage MO-
Saint Charles MO-Saint Louis City MO-Saint Louis MO-Warren
MO.
Flood Watch from 10 PM CDT this evening through Thursday morning
for Crawford MO-Iron MO-Jefferson MO-Madison MO-Reynolds MO-
Saint Francois MO-Sainte Genevieve MO-Washington MO.
IL...Heat Advisory until 8 PM CDT this evening for Bond IL-Brown IL-
Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair-Washington IL.
Flood Watch from 7 PM CDT this evening through Thursday morning
for Jersey IL-Macoupin IL-Madison IL-Montgomery IL.
Flood Watch from 10 PM CDT this evening through Thursday morning
for Bond IL-Clinton IL-Fayette IL-Marion IL-Monroe IL-
Randolph IL-Saint Clair-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 3, 5:32 AM CDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 532 AM CDT Wed Aug 3 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 532 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Hot and humid conditions will continue to produce heat index values around 105 degrees this afternoon. A heat advisory continues for all but northeast Missouri and a part of west central Illinois. Thunderstorms are expected to develop over northeast Missouri and west central Illinois this afternoon, and move southeast across the area through the evening and overnight. Some of the storms could be severe, primarily late this afternoon and evening. Damaging winds are the primary threat, and large hail is also possible. Locally heavy rainfall is expected with these storms, particularly across parts of southeast and east central Missouri into southwest Illinois. This could lead to isolated flash flooding in these areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The chance for thunderstorms continues Thursday through Friday, and returns again on Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:45 PM CDT | Flood Watch | LSX | Cole, Crawford, Franklin, Gasconade, Iron, Jefferson and 11 more | 20 hr |
| Aug 3, 3:04 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 41 min |
| Aug 3, 3:12 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 34 min |
| Aug 3, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 26 min |
| Aug 3, 3:28 PM CDT | Areal Flood Advisory | LSX | Warren | 3 hr |
| Aug 3, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 26 min |
| Aug 3, 3:49 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 24 min |
| Aug 3, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 46 min |
| Aug 3, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 41 min |
| Aug 3, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 44 min |
| Aug 3, 5:41 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.